What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 12, 1:32 PM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 12, 1:32 PM CST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
232 PM CDT Tue Jul 12 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Tonight through Wednesday night)
Issued at 229 PM CDT Tue Jul 12 2022
Shower activity including a few thunderstorms have increased in the
past hour along a weak frontal boundary and low level trough axis
across the southern Edwards Plateau. The steering flow is from the
northeast and pushing showers and storms to the southwest. This
activity is forecast to continue for the rest of this afternoon and
early evening especially across the southern Edwards Plateau and the
Rio Grande Plains. Late this afternoon into the evening, a new set
of showers and storms could develop across the Coastal Plains with
the interaction of the sea breeze. Some of these storms could
produce quick heavy downpours, lightning and wind gusts up to 40
mph. Other than that, the main weather story continues to be the
heat.
An Excessive Heat Warning and Heat Advisory are in effect across
South Central Texas through 7 PM this evening. The heat continues
into Wednesday with highs a few degrees less than temperatures
recorded the last few days. However, temperatures are forecast to be
high enough to meet Heat Advisory criteria with a few spots reaching
Excessive Heat Warning levels. Since we have an Excessive Heat
Warning and Heat Advisory in place through 7 PM this evening,
decided for the upcoming shift to take another look and then update
some areas to a Heat Advisory for Wednesday.
With boundaries across the area and local effects, expect another
round of showers and thunderstorms mainly on Wednesday afternoon
across portions of the southern Edwards Plateau, Hill Country, along
the I-35 corridor and Coastal Plains. Activity should come to an end
shortly after sunset. Stronger storms could produce locally heavy
downpours, lightning and wind gusts up to 40 mph.
&&
.LONG TERM...
(Thursday through Monday)
Issued at 229 PM CDT Tue Jul 12 2022
With subtropical high pressure reorganizing and recentering over the
Four Corners Region by early Thursday morning, high temperatures
will cool by a couple of degrees areawide through Friday. Stagnating
in the upper 90s and low 100s through the weekend, this should
provide some minor relief from the oppressive and dangerous air
temperatures/heat indices we've endured through the first half of
this week (despite temps still being well above normal for this time
of year). General expectation is for the upper 90s/low 100s readings
to hold through next Monday with the aforementioned high pressure
remaining centered over the Mountain West.
Despite the minor change in high temperatures, diurnally-driven
showers and thunderstorms will continue to be a possibility through
Saturday. A weak surface front remains progged to reach the area by
Thursday morning. Working alongside surface heating/the realization
of convective temperatures, the boundary should support scattered
storms from Hill Country east through the I-35 corridor and Coastal
Plains during the afternoon hours. Repeat episodes of more isolated
convection will then be possible in the Coastal Plains along the sea
breeze Friday and Saturday afternoons. Given the continued hot
surface temperatures, large dew point depressions in the subcloud
layer could support some briefly gusty winds with this activity,
particularly as updrafts are undercut by outflow and collapse.
Isolated heavy downpours could also accompany the storms, which
could lead to a handful of locations picking up a quick quarter to
half inch of rainfall during this portion of the long term forecast
period. Widespread heavy rainfall is not expected. A dry forecast
prevails over the remainder of the long term.
&&
.AVIATION...
(18Z TAFS)
Issued at 1256 PM CDT Tue Jul 12 2022
VFR conditions are expected across area terminals through the
forecast period. Isolated showers and storms are possible across the
area this afternoon and evening. At this time probabilities are very
low to add to the tafs, however, we will monitor and make adjustments
accordingly. Southerly flow is forecast to dominate through the
period with speeds of 10 knots or less with higher gusts especially
this evening with the seabreeze and under thunderstorm activity.
&&
.CLIMATE...
Record High Temperatures for July 12th-13th, Month of July:
12th 13th July
SAT...103/1998*..107/2020...107 on 7/13/2020 and 7/11/2022
ATT...107/1954...108/2020...110 on 7/23/2018 and 7/10/2022
AUS...106/1954...104/2020...109 on 7/23/2018
DRT...109/2020...112/2020...112 on 7/13/2020
* also previous years
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 79 103 78 102 / 0 10 10 20
Austin Bergstrom Intl Airport 78 103 78 101 / 10 10 10 20
New Braunfels Muni Airport 77 105 76 101 / 10 10 0 20
Burnet Muni Airport 78 103 78 100 / 10 20 10 20
Del Rio Intl Airport 82 104 81 104 / 20 10 0 10
Georgetown Muni Airport 79 104 78 102 / 10 20 10 20
Hondo Muni Airport 77 104 76 103 / 10 10 0 10
San Marcos Muni Airport 77 103 76 102 / 10 10 10 20
La Grange - Fayette Regional 77 104 77 102 / 20 10 10 20
San Antonio Intl Airport 79 103 78 101 / 0 10 0 20
Stinson Muni Airport 79 104 78 102 / 0 10 0 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 7 PM CDT this evening for Atascosa-
Bastrop-Bexar-Caldwell-Comal-De Witt-Fayette-Frio-Gonzales-
Guadalupe-Hays-Karnes-Lavaca-Lee-Medina-Travis-Williamson-Wilson.
Heat Advisory until 7 PM CDT this evening for Atascosa-Bandera-
Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit-Edwards-
Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-
Kinney-Lavaca-Lee-Llano-Maverick-Medina-Real-Travis-Uvalde-Val
Verde-Williamson-Wilson-Zavala.
&&
Short-Term...17
Long-Term...Quigley
Aviation...17Hazardous weather outlook, Jul 12, 2:33 AM CST, 14 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
333 AM CDT Tue Jul 12 2022
TXZ171>173-183>194-202>209-217>225-228-130845-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
333 AM CDT Tue Jul 12 2022
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
An Excessive Heat Warning is in effect through 7 PM this evening
for areas along and east of Interstate 35. A Heat Advisory is in
effect through 7 PM this evening for the Hill Country and Rio
Grande Plains. Highs today are expected to soar to 100 to 108,
with heat indices up to 112. Heat related illnesses are possible,
especially with extended periods of time outdoors during peak
heating hours.
Isolated thunderstorms are possible over our area this afternoon
into early evening. Strong wind gusts are the main threat.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Above normal temperatures will continue Wednesday through Monday.
There remains a potential for additional Heat Advisories.
Isolated thunderstorms are possible over parts of our area most
afternoons into early evenings. Strong wind gusts are the main
threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 12, 4:23 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
523 PM CDT Tue Jul 12 2022
TXZ192-193-122315-
Bastrop TX-Travis TX-
523 PM CDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of eastern Travis and
northeastern Bastrop Counties through 615 PM CDT...
At 523 PM CDT, Doppler radar was tracking a strong thunderstorm near
Camp Swift, or 8 miles north of Bastrop, moving west at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Camp Swift, Wyldwood, Circle D-KC Estates, Webberville, Phelan,
McDade, Butler and Cedar Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3033 9721 3022 9714 3008 9744 3030 9755
TIME...MOT...LOC 2223Z 067DEG 11KT 3023 9730
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Jul 12, 4:30 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
530 PM CDT Tue Jul 12 2022
TXZ224-225-122315-
Lavaca TX-De Witt TX-
530 PM CDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of northeastern DeWitt
and southern Lavaca Counties through 615 PM CDT...
At 529 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Yoakum, Ezzell, and Speaks, moving southwest at
15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cuero, Yoakum, Thomaston, Speaks, Ezzell, Koerth, Edgar, Terryville,
Mount Olive, Mont, Sweet Home and Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2906 9694 2910 9698 2898 9714 2913 9741
2941 9710 2929 9663
TIME...MOT...LOC 2229Z 027DEG 13KT 2919 9686
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Jul 12, 4:36 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
536 PM CDT Tue Jul 12 2022
TXZ184-185-122315-
Edwards TX-Real TX-
536 PM CDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of south central
Edwards and western Real Counties through 615 PM CDT...
At 536 PM CDT, Doppler radar was tracking a strong thunderstorm over
Vance, or 16 miles southeast of Rocksprings, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Camp Wood, Vance, Barksdale and Devil's Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3000 9988 2962 9994 2962 10019 2966 10041
3005 10008
TIME...MOT...LOC 2236Z 019DEG 15KT 2983 10004
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Jul 12, 4:42 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
542 PM CDT Tue Jul 12 2022
TXZ172-122330-
Burnet TX-
542 PM CDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of central Burnet
County through 630 PM CDT...
At 542 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bertram, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Burnet, Marble Falls, Bertram, Inks Lake State Park, Longhorn Cavern
State Park, Oatmeal and Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3069 9801 3068 9802 3057 9832 3082 9840
3083 9837 3086 9806
TIME...MOT...LOC 2242Z 076DEG 9KT 3076 9812
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Jul 12, 4:43 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
543 PM CDT Tue Jul 12 2022
TXZ171-122330-
Llano TX-
543 PM CDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of northwestern Llano
County through 630 PM CDT...
At 542 PM CDT, Doppler radar was tracking a strong thunderstorm near
Valley Spring, or 12 miles west of Llano, moving west at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Castell and Valley Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3089 9881 3071 9877 3070 9896 3090 9896
TIME...MOT...LOC 2242Z 094DEG 12KT 3079 9888
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Jul 12, 5:00 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
600 PM CDT Tue Jul 12 2022
TXZ171-172-122345-
Llano TX-Burnet TX-
600 PM CDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of northeastern Llano
and northwestern Burnet Counties through 645 PM CDT...
At 600 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Victor, or 8 miles north of Burnet, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Buchanan Lake Village, Lake Victor and Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3087 9813 3077 9839 3085 9852 3092 9849
3092 9842 3093 9841 3095 9842 3095 9845
3096 9845 3098 9844 3101 9846 3103 9844
3103 9823
TIME...MOT...LOC 2300Z 071DEG 10KT 3087 9821
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MO